MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SOLID CR TIBIAL INSERT TRIAL SIZE 6 - 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SOLID CR TIBIAL INSERT TRIAL SIZE 6 - 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5530-T-609Y
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that during trailing, the posterior aspect of the 6x9 cr trial broke in the patient.All pieces were removed, patient was visually inspected, and device was reassembled at the back table to ensure nothing remained in the patient.Case was completed successfully with a surgical delay of approximately 1 minute.The device is available for return.Otherwise, the rep confirmed that no further information will available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon trial was reported.The event was confirmed by product inspection.Method & results: product evaluation and results: visual inspection of the the returned device identified a fracture posterior to the articulating surface.The device also showed signs of wear and tear typical for similar reusable instruments.These findings were confirmed in the material analysis report.Clinician review: not performed as there was no medical records provided.Product history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: here have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.The conditions under which the fracture occurred, including when during the workflow the fracture occurred or if this device was being used in conjunction with other devices, are not known.Additional information including operative reports are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Primary procedure, right knee.It was reported that during trialling, the posterior aspect of the 6x9 cr trial broke in the patient.All pieces were removed, patient was visually inspected, and device was reassembled at the back table to ensure nothing remained in the patient.Case was completed successfully with a surgical delay of approximately 1 minute.The device is available for return.Otherwise, the rep confirmed that no further information will available.

Brand Name
TRIATHLON SOLID CR TIBIAL INSERT TRIAL SIZE 6 - 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9155859
Report Number0002249697-2019-03382
Device Sequence Number1848719
Product Code JWH
UDI-Device Identifier07613327402803
UDI-Public07613327402803
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5530-T-609Y
Device Catalogue Number5530-T-609Y
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR